MAUDE Adverse Event Report: COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS

COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS
Model Number GN1000
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use nanocross pta balloon catheter along with 6fr sheath, 0.014" and spider 5.0 embolic protection during procedure to treat a severely calcified lesion in the right proximal common iliac artery and superficial femoral artery (sfa) with 70-80% stenosis.Everest inflation device was used to inflate balloon.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.There was balloon deflation difficulties reported, the device would not deflate at the lesion site.The vessel was pre dilated but not post dilated.The spider was unable to cross.It was reported that during attempt to remove from the vessel, the balloon detached.Damage was noted to the balloon catheter.There was no issue noted during inflation.The detached balloon was removed via open surgery.The device did not pass through a previously deployed stent.No resistance encountered when advancing the device.Physician went in with a 4.0x150 nanocross, did pta on proximal and distal sfa.After the 2nd inflation, the balloon did not fully deflate.Physician tried to remove the balloon, but it got stuck every time it reached the tip of the sheath.Physician pulled the sheath and balloon over to the left side and continued to try to pull balloon through sheath.Balloon was eventually pulled off of the shaft.Physician then tried to snare,using a gooseneck snare, the balloon from the right side but again continued to get stuck at the catheter.As a result of the balloon being stuck in the artery, physician had to do a cut down to remove.A 6fr sheath was used but later sized up to an 8fr sheath in an attempt to get the balloon out.There were 2 snares used, one medtronic and a non-medtronic.The medtronic snare actually snared the balloon but the balloon still would not come out through the catheter.It is unknown if the spider device was damaged as a result of the event and if the vessel was damaged.No further injury reported.

Brand Name
GOOSENECK SNARE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key12696213
Report Number2183870-2021-00388
Device Sequence Number4051540
Product Code DQY
UDI-Device Identifier00821684004029
UDI-Public00821684004029
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K972511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2024
Device Model NumberGN1000
Device Catalogue NumberGN1000
Device Lot NumberA799141
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;